Alert archive / Tennessee / Wind Advisories in 2006
Wind Advisory 6, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Mar 9, 2006, 3:39 AM EST for 21 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina. It took effect at Mar 9, 2006, 12:00 PM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2006, 3:39 AM EST (08:39 UTC)
- In effect from
- Mar 9, 2006, 12:00 PM EST
- Expired
- Mar 10, 2006, 4:00 AM EST
- In force
- 16 hr
- Issued by
- NWS Morristown, TN
All 30 counties
Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Greene County, TN, Hancock County, TN, Johnson County, TN, Marion County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Unicoi County, TN, Union County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 19 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.7 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2506 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 090839 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 339 AM EST THU MAR 9 2006 ...VERY WINDY CONDITIONS EXPECTED THIS AFTERNOON AND TONIGHT... .A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST FROM THE CENTRAL PLAINS TODAY...INTO THE OHIO VALLEY AND GREAT LAKES REGIONS BY TONIGHT. VERY STRONG SOUTHERLY WINDS ASSOCIATED WITH THIS SYSTEM WILL BRING INCREASING MOISTURE AND WARM TEMPERATURES TO THE REGION. AS PRESSURE GRADIENTS TIGHTEN ACROSS THE SOUTHEAST STATES...SOUTH TO SOUTHWEST WINDS WILL INCREASE INTO THE 20 T0 40 MPH RANGE OVER THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS THIS AFTERNOON... WITH GUSTS REACHING AS HIGH AS 45 TO 55 MPH IN THE HIGHER TERRAIN AREAS. THESE VERY STRONG WINDS ARE EXPECTED TO CONTINUE FOR MUCH OF TONIGHT ...AS A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS MOVES EAST FROM MIDDLE TENNESSEE AND CENTRAL KENTUCKY. HOWEVER...AFTER PASSAGE OF THESE SHOWERS AND STORMS...WINDS SHOULD SIGNIFICANTLY DIMINISH BEFORE DAYBREAK FRIDAY. STAY TUNED TO THIS STATION FOR LATER STATEMENTS AND FORECASTS FROM YOUR NATIONAL WEATHER SERVICE OFFICE. NCZ060-061-TNZ012>015-018-035>037-041-043-045-047-067-072-074- 081>083-087-098-102-VAZ001-002-005-006-008-091645- /O.NEW.KMRX.WI.Y.0006.060309T1700Z-060310T0900Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-JOHNSON-MORGAN- ANDERSON-UNION-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-ROANE-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-RHEA-SOUTHEAST MONROE- MARION-EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...MOUNTAIN CITY...WARTBURG... CLINTON...OAK RIDGE...MAYNARDVILLE...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...KINGSTON...CADES COVE...GATLINBURG... DUNLAP...PIKEVILLE...DAYTON...COKER CREEK...JASPER...DUCKTOWN... JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 239 AM CST THU MAR 9 2006 /339 AM EST THU MAR 9 2006/ ...WIND ADVISORY IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 4 AM EST /3 AM CST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 4 AM EST /3 AM CST/ FRIDAY. SOUTHERLY WINDS WILL INCREASE INTO THE 25 TO 40 MPH RANGE THIS AFTERNOON...AND CONTINUE INTO TONIGHT. WIND GUSTS WILL REACH AS HIGHS AS 40 TO 55 MPH AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TNZ016-017-038>040-042-044-046-068>071-073-084>086-099>101-091645- /O.NEW.KMRX.LW.Y.0004.060309T1700Z-060310T0900Z/ HAWKINS-SULLIVAN-GRAINGER-HAMBLEN-NORTHWEST COCKE- NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-LOUDON-KNOX- JEFFERSON-NW BLOUNT-NORTH SEVIER-MEIGS-MCMINN-NORTHWEST MONROE- HAMILTON-BRADLEY-WEST POLK- INCLUDING THE CITIES OF...ROGERSVILLE...KINGSPORT...BRISTOL... RUTLEDGE...MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY... ELIZABETHTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE... SEVIERVILLE...DECATUR...ATHENS...MADISONVILLE...CHATTANOOGA... CLEVELAND...BENTON 339 AM EST THU MAR 9 2006 ...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM EST FRIDAY. SOUTHERLY WINDS WILL INCREASE INTO THE 20 TO 35 MPH RANGE THIS AFTERNOON...AND CONTINUE INTO TONIGHT. WIND GUSTS WILL REACH AS HIGH AS 35 TO 45 MPH AT TIMES. A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 26 TO 30 MPH AT TIMES. THIS WILL CAUSE A ROUGH CHOP ON AREA LAKES. BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE CONDITIONS. $$ LCM/TG
4 follow-up statements
000 WWUS74 KMRX 091530 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1030 AM EST THU MAR 9 2006 ...WINDY CONDITIONS EXPECTED THIS AFTERNOON AND TONIGHT... .A STRONG LOW PRESSURE SYSTEM AND ATTACHED COLD FRONT WILL MOVE EAST INTO THE SOUTHERN APPALACHIAN REGION TONIGHT. AHEAD OF THE FRONT...A TIGHTENING PRESSURE GRADIENT WILL PRODUCE STRONG SOUTHERLY WINDS ACROSS AREA. THESE STRONG WINDS WILL CONTINUE FOR MUCH OF TONIGHT...AS A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS MOVES INTO EAST TENNESSEE. BEHIND THE COLD FRONT...WINDS SHOULD SIGNIFICANTLY DIMINISH BEFORE DAYBREAK FRIDAY. STAY TUNED TO THIS STATION FOR LATER STATEMENTS AND FORECASTS FROM YOUR NATIONAL WEATHER SERVICE OFFICE. NCZ060-061-TNZ012>015-018-035>037-041-043-045-047-067-072-074- 081>083-087-098-102-VAZ001-002-005-006-008-092330- /O.CON.KMRX.WI.Y.0006.060309T1700Z-060310T0900Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-JOHNSON-MORGAN- ANDERSON-UNION-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-ROANE-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-RHEA-SOUTHEAST MONROE- MARION-EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...MOUNTAIN CITY...WARTBURG... CLINTON...OAK RIDGE...MAYNARDVILLE...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...KINGSTON...CADES COVE...GATLINBURG... DUNLAP...PIKEVILLE...DAYTON...COKER CREEK...JASPER...DUCKTOWN... JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 930 AM CST THU MAR 9 2006 /1030 AM EST THU MAR 9 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST /3 AM CST/ FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST /3 AM CST/ FRIDAY FOR THE CUMBERLAND PLATEAU...THE EAST TENNESSEE MOUNTAINS...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. SOUTHERLY WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE THIS AFTERNOON...AND CONTINUE INTO TONIGHT. WIND GUSTS WILL REACH AS HIGHS AS 45 TO 55 MPH AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TNZ016-017-038>040-042-044-046-068>071-073-084>086-099>101-092330- /O.CON.KMRX.LW.Y.0004.060309T1700Z-060310T0900Z/ HAWKINS-SULLIVAN-GRAINGER-HAMBLEN-NORTHWEST COCKE- NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-LOUDON-KNOX- JEFFERSON-NW BLOUNT-NORTH SEVIER-MEIGS-MCMINN-NORTHWEST MONROE- HAMILTON-BRADLEY-WEST POLK- INCLUDING THE CITIES OF...ROGERSVILLE...KINGSPORT...BRISTOL... RUTLEDGE...MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY... ELIZABETHTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE... SEVIERVILLE...DECATUR...ATHENS...MADISONVILLE...CHATTANOOGA... CLEVELAND...BENTON 1030 AM EST THU MAR 9 2006 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY FOR THE TENNESSEE VALLEY. SOUTHERLY WINDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE THIS AFTERNOON...AND CONTINUE INTO TONIGHT. WIND GUSTS WILL REACH AS HIGH AS 35 TO 45 MPH AT TIMES. A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 26 TO 30 MPH AT TIMES. THIS WILL CAUSE A ROUGH CHOP ON AREA LAKES. BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE CONDITIONS. $$
000 WWUS74 KMRX 092043 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 343 PM EST THU MAR 9 2006 ...WINDY CONDITIONS EXPECTED THIS THIS EVENING AND TONIGHT... .A STRONG LOW PRESSURE SYSTEM AND ATTACHED COLD FRONT WILL MOVE EAST INTO THE SOUTHERN APPALACHIAN REGION TONIGHT. AHEAD OF THE FRONT...A TIGHTENING PRESSURE GRADIENT WILL PRODUCE STRONG SOUTHERLY WINDS ACROSS AREA. THESE STRONG WINDS WILL CONTINUE FOR MUCH OF TONIGHT...AS A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS MOVES INTO EAST TENNESSEE. BEHIND THE COLD FRONT... WINDS SHOULD SIGNIFICANTLY DIMINISH BEFORE DAYBREAK FRIDAY. STAY TUNED TO THIS STATION FOR LATER STATEMENTS AND FORECASTS FROM YOUR NATIONAL WEATHER SERVICE OFFICE. NCZ060-061-TNZ012>015-018-035>037-041-043-045-047-067-072-074- 081>083-087-098-102-VAZ001-002-005-006-008-100445- /O.CON.KMRX.WI.Y.0006.000000T0000Z-060310T0900Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-JOHNSON-MORGAN- ANDERSON-UNION-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-ROANE-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-RHEA-SOUTHEAST MONROE- MARION-EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...MOUNTAIN CITY...WARTBURG... CLINTON...OAK RIDGE...MAYNARDVILLE...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...KINGSTON...CADES COVE...GATLINBURG... DUNLAP...PIKEVILLE...DAYTON...COKER CREEK...JASPER...DUCKTOWN... JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 243 PM CST THU MAR 9 2006 /343 PM EST THU MAR 9 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST /3 AM CST/ FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST /3 AM CST/ FRIDAY THE CUMBERLAND PLATEAU...EAST TENNESSEE MOUNTAINS...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. SOUTHERLY WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE THIS AFTERNOON...AND CONTINUE INTO TONIGHT. WIND GUSTS WILL REACH AS HIGHS AS 45 TO 55 MPH AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TNZ016-017-038>040-042-044-046-068>071-073-084>086-099>101-100445- /O.CON.KMRX.LW.Y.0004.000000T0000Z-060310T0900Z/ HAWKINS-SULLIVAN-GRAINGER-HAMBLEN-NORTHWEST COCKE- NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-LOUDON-KNOX- JEFFERSON-NW BLOUNT-NORTH SEVIER-MEIGS-MCMINN-NORTHWEST MONROE- HAMILTON-BRADLEY-WEST POLK- INCLUDING THE CITIES OF...ROGERSVILLE...KINGSPORT...BRISTOL... RUTLEDGE...MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY... ELIZABETHTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE... SEVIERVILLE...DECATUR...ATHENS...MADISONVILLE...CHATTANOOGA... CLEVELAND...BENTON 343 PM EST THU MAR 9 2006 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY FOR THE TENNESSEE VALLEY. SOUTHERLY WINDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE THIS AFTERNOON...AND CONTINUE INTO TONIGHT. WIND GUSTS WILL REACH AS HIGH AS 35 TO 45 MPH AT TIMES. A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 26 TO 30 MPH AT TIMES. THIS WILL CAUSE A ROUGH CHOP ON AREA LAKES. BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE CONDITIONS. $$
000 WWUS74 KMRX 100517 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1217 AM EST FRI MAR 10 2006 ...WINDY CONDITIONS EXPECTED TONIGHT... .A STRONG LOW PRESSURE SYSTEM AND ATTACHED COLD FRONT WILL MOVE EAST INTO THE SOUTHERN APPALACHIAN REGION TONIGHT. AHEAD OF THE FRONT...A TIGHTENING PRESSURE GRADIENT WILL PRODUCE STRONG SOUTHERLY WINDS ACROSS AREA. THESE STRONG WINDS WILL CONTINUE FOR MUCH OF TONIGHT...AS A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS MOVES INTO EAST TENNESSEE. BEHIND THE COLD FRONT... WINDS SHOULD SIGNIFICANTLY DIMINISH BEFORE DAYBREAK FRIDAY. STAY TUNED TO THIS STATION FOR LATER STATEMENTS AND FORECASTS FROM YOUR NATIONAL WEATHER SERVICE OFFICE. NCZ060-061-TNZ012>015-018-035>037-041-043-045-047-067-072-074- 081>083-087-098-102-VAZ001-002-005-006-008-100900- /O.CON.KMRX.WI.Y.0006.000000T0000Z-060310T0900Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-JOHNSON-MORGAN- ANDERSON-UNION-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-ROANE-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-RHEA-SOUTHEAST MONROE- MARION-EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...MOUNTAIN CITY...WARTBURG... CLINTON...OAK RIDGE...MAYNARDVILLE...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...KINGSTON...CADES COVE...GATLINBURG... DUNLAP...PIKEVILLE...DAYTON...COKER CREEK...JASPER...DUCKTOWN... JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 1117 PM CST THU MAR 9 2006 /1217 AM EST FRI MAR 10 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST /3 AM CST/ EARLY THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST /3 AM CST/ EARLY THIS MORNING. SOUTHERLY WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE THIS AFTERNOON...AND CONTINUE INTO TONIGHT. WIND GUSTS WILL REACH AS HIGHS AS 45 TO 55 MPH AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TNZ016-017-038>040-042-044-046-068>071-073-084>086-099>101-100900- /O.CON.KMRX.LW.Y.0004.000000T0000Z-060310T0900Z/ HAWKINS-SULLIVAN-GRAINGER-HAMBLEN-NORTHWEST COCKE- NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-LOUDON-KNOX- JEFFERSON-NW BLOUNT-NORTH SEVIER-MEIGS-MCMINN-NORTHWEST MONROE- HAMILTON-BRADLEY-WEST POLK- INCLUDING THE CITIES OF...ROGERSVILLE...KINGSPORT...BRISTOL... RUTLEDGE...MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY... ELIZABETHTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE... SEVIERVILLE...DECATUR...ATHENS...MADISONVILLE...CHATTANOOGA... CLEVELAND...BENTON 1217 AM EST FRI MAR 10 2006 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING. SOUTHERLY WINDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE THIS AFTERNOON...AND CONTINUE INTO TONIGHT. WIND GUSTS WILL REACH AS HIGH AS 35 TO 45 MPH AT TIMES. A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 26 TO 30 MPH AT TIMES. THIS WILL CAUSE A ROUGH CHOP ON AREA LAKES. BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE CONDITIONS. $$
000 WWUS74 KMRX 100900 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 400 AM EST FRI MAR 10 2006 ...WINDS EXPECTED WEAKEN TODAY.. .WINDS ARE EXPECTED TO WEAKEN THIS MORNING...SO THE ADVISORIES WILL BE ALLOWED TO EXPIRE. BREEZY CONDITIONS ARE STILL LIKELY TODAY WITH SOUTHWEST TO WEST WINDS AT 15 TO 25 MPH WITH GUSTS TO 40 MPH. NCZ060-061-TNZ012>015-018-035>037-041-043-045-047-067-072-074- 081>083-087-098-102-VAZ001-002-005-006-008-101000- /O.EXP.KMRX.WI.Y.0006.000000T0000Z-060310T0900Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-JOHNSON-MORGAN- ANDERSON-UNION-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-ROANE-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-RHEA-SOUTHEAST MONROE- MARION-EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...MOUNTAIN CITY...WARTBURG... CLINTON...OAK RIDGE...MAYNARDVILLE...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...KINGSTON...CADES COVE...GATLINBURG... DUNLAP...PIKEVILLE...DAYTON...COKER CREEK...JASPER...DUCKTOWN... JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 300 AM CST FRI MAR 10 2006 /400 AM EST FRI MAR 10 2006/ ...WIND ADVISORY WILL EXPIRE AT 4 AM EST /3 AM CST/ EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 4 AM EST /3 AM CST/ EARLY THIS MORNING. $$ TNZ016-017-038>040-042-044-046-068>071-073-084>086-099>101-101000- /O.EXP.KMRX.LW.Y.0004.000000T0000Z-060310T0900Z/ HAWKINS-SULLIVAN-GRAINGER-HAMBLEN-NORTHWEST COCKE- NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-LOUDON-KNOX- JEFFERSON-NW BLOUNT-NORTH SEVIER-MEIGS-MCMINN-NORTHWEST MONROE- HAMILTON-BRADLEY-WEST POLK- INCLUDING THE CITIES OF...ROGERSVILLE...KINGSPORT...BRISTOL... RUTLEDGE...MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY... ELIZABETHTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE... SEVIERVILLE...DECATUR...ATHENS...MADISONVILLE...CHATTANOOGA... CLEVELAND...BENTON 400 AM EST FRI MAR 10 2006 ...LAKE WIND ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING... THE LAKE WIND ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING. $$ GH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Mar 8, 8:24 PM EST, 7 hours 15 minutes earlier.
Area forecast discussion, Mar 8, 8:24 PM EST, 7 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 824 PM EST WED MAR 8 2006 .DISCUSSION...SOME HIGH CLOUDS STILL OVER THE AREA...NOT SURE IF THEY JUSTIFY PARTLY CLOUDY...BUT HARD TO ARGUE MUCH EITHER WAY SO WILL LEAVE SKY THAT WAY FOR TONIGHT. WILL UPDATE TO MAKE SOME ADJUSTMENTS MAINLY TO WIND TONIGHT INTO TOMORROW...WILL MAKE A FEW OTHER TWEAKS TO THE DATABASE. UPDATE OUT SOON. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LDW
Hazardous weather outlook, Mar 8, 6:00 AM EST, 21 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 600 AM EST WED MAR 8 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-081000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 600 AM EST (500 AM CST) WED MAR 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY AFTERNOON A LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO MOVE THROUGH WEST TENNESSEE BECAUSE OF INCREASED MOISTURE FROM THE GULF OF MEXICO AND AN APPROACHING COLD FRONT. THE STORMS ARE EXPECTED TO ENTER EAST TENNESSEE AFTER SUNSET...SO THE STORMS WILL LIKELY WEAKEN AS THEY MOVE ACROSS THE OUTLOOK AREA. THE BEST CHANCE FOR SEVERE STORMS WILL BE ON THE CUMBERLAND PLATEAU...THE CENTRAL AND SOUTHERN TENNESSEE VALLEY...AND POSSIBLY CHEROKEE AND CLAY COUNTIES IN NORTH CAROLINA. THE AREA WITH THE LOWEST CHANCE FOR SEVERE WEATHER WILL BE NORTHEAST TENNESSEE AND EXTREME SOUTHWEST VIRGINIA. THE MOST LIKELY THREAT WILL DAMAGING WINDS BECAUSE OF THE VERY FAST MOVEMENT OF THE STORMS. UNSTABLE AIR REMAINS IN THE AREA THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK...BUT RIGHT NOW ANY ACTIVITY WOULD BE FAIRLY UNORGANIZED THROUGH THIS WEEKEND. A WEAK COLD FRONT MOVES INTO THE AREA MONDAY NIGHT OR TUESDAY THAT COULD HELP ORGANIZE ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THURSDAY NIGHT. BB
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 3:39 AM EST | Lake Wind Advisory | MRX | Blount, Bradley, Carter, Cocke, Grainger, Greene and 13 more | 24 hr |
Nearby
Wind Advisories in Tennessee, 2006Wind Advisories in Virginia, 2006Wind Advisories in North Carolina, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.